Alert archive / Iowa / Wind Advisories in 2026
Wind Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Feb 17, 2026, 3:05 PM CST for Crawford County, Grant County, Wisconsin; 8 counties in Iowa; 4 counties in Minnesota. It took effect at Feb 18, 2026, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2026, 3:05 PM CST (21:05 UTC)
- In effect from
- Feb 18, 2026, 9:00 AM CST
- Expired
- Feb 18, 2026, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Crawford County, WI, Grant County, WI
The radar
The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
467 WWUS73 KARX 172105 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 305 PM CST Tue Feb 17 2026 IAZ008>011-018-019-029-030-MNZ086-087-094-095-181000- /O.NEW.KARX.WI.Y.0001.260218T1500Z-260219T0000Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Dodge-Olmsted-Mower-Fillmore- Including the cities of Charles City, Preston, Dodge Center, Waukon, Osage, New Hampton, Austin, Decorah, Rochester, Cresco, Oelwein, and Elkader 305 PM CST Tue Feb 17 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northeast Iowa and, in southeast Minnesota, Dodge, Olmsted, Mower, and Fillmore Counties. * WHEN...From 9 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ferguson
3 follow-up statements
010 WWUS73 KARX 180855 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 255 AM CST Wed Feb 18 2026 WIZ054-061-181800- /O.EXA.KARX.WI.Y.0001.260218T1500Z-260219T0000Z/ Crawford-Grant- Including the cities of Platteville and Prairie Du Chien 255 AM CST Wed Feb 18 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Crawford and Grant Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ008>011-018-019-029-030-MNZ086-087-094-095-181800- /O.CON.KARX.WI.Y.0001.260218T1500Z-260219T0000Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Dodge-Olmsted-Mower-Fillmore- Including the cities of Waukon, Charles City, Cresco, Rochester, Preston, Elkader, Austin, Oelwein, Dodge Center, Decorah, New Hampton, and Osage 255 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Falkinham
843 WWUS73 KARX 181502 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 902 AM CST Wed Feb 18 2026 IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ054-061-190000- /O.CON.KARX.WI.Y.0001.000000T0000Z-260219T0000Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Dodge-Olmsted-Mower-Fillmore-Crawford-Grant- Including the cities of Platteville, Decorah, Preston, New Hampton, Rochester, Waukon, Austin, Charles City, Dodge Center, Elkader, Prairie Du Chien, Oelwein, Osage, and Cresco 902 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northeast Iowa and, in southeast Minnesota, Dodge, Olmsted, Mower, and Fillmore Counties and, in southwest Wisconsin, Crawford and Grant Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ferguson
174 WWUS73 KARX 190015 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 615 PM CST Wed Feb 18 2026 IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ054-061-190115- /O.EXP.KARX.WI.Y.0001.000000T0000Z-260219T0000Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Dodge-Olmsted-Mower-Fillmore-Crawford-Grant- Including the cities of Rochester, Waukon, Prairie Du Chien, Osage, Elkader, Platteville, Austin, Preston, Oelwein, New Hampton, Charles City, Dodge Center, Decorah, and Cresco 615 PM CST Wed Feb 18 2026 ...WIND ADVISORY HAS EXPIRED... Wind gusts, that are already on a downward trend and below Advisory criteria, will continue to decrease over the next few hours. As such, the Wind Advisory will be expired as scheduled. $$ KB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:37 AM CST, 3 hours 28 minutes earlier. Its key messages:
- Rain moves into the region tonight into Wednesday morning (40-90%) with a rumble of thunder possible along/south of I-90. Most stay dry Wednesday apart from those north of I-94 where a transition to light snow occurs late in the day. Snow accumulations are expected to be minimal.
- Elevated fire weather conditions are possible south of I-94 Wednesday afternoon.
- A secondary system moves through the region Thursday night into Friday with a rain to snow transition expected (50-80%). Potential for snow accumulations of 1 inch or greater sits at 40-60%.
Area forecast discussion, Feb 17, 11:37 AM CST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1137 AM CST Tue Feb 17 2026 .KEY MESSAGES... - Rain moves into the region tonight into Wednesday morning (40-90%) with a rumble of thunder possible along/south of I-90. Most stay dry Wednesday apart from those north of I-94 where a transition to light snow occurs late in the day. Snow accumulations are expected to be minimal. - Elevated fire weather conditions are possible south of I-94 Wednesday afternoon. - A secondary system moves through the region Thursday night into Friday with a rain to snow transition expected (50-80%). Potential for snow accumulations of 1 inch or greater sits at 40-60%. && .DISCUSSION... Issued at 350 AM CST Tue Feb 17 2026 Today Another spring-like day is in store with above normal temperatures topping out in the low to mid 50s for those south of I-94, 40s north. Cloud coverage increases throughout the afternoon as a surface low deepening over the central Great Plains in response to a 500hPa shortwave trough ejecting off the Intermountain West begins to shift towards the region. Winds also increase through the afternoon as the surface pressure gradient tightens and low level wind field increases associated with these features, resulting in southeasterly wind gusts of 25-35mph through the afternoon. Rain Tonight Into Wednesday As the aforementioned shortwave and surface low shift into the Upper Mississippi River Valley, 850hPa warm air advection and moisture transport associated with these features is expected to result in precipitation development. With the abnormal warmth of the past several days, confidence remains very high that an all rain scenario will play out, especially south of I-94. MUCAPE upwards of 100-150 J/kg is still depicted in deterministic and ensemble solutions along/south of I-90 for a brief period tonight, so a rumble of thunder cannot be ruled out. North of I-94, there still remains the outside chance that a brief period of freezing rain/wintry mix could occur at precipitation onset tonight (~10%), primarily supported by a few of the 17.00z HREF members. However, thermal profiles in the RAP/HRRR favor temperatures remaining just above freezing, so confidence is highest in an all rain scenario for these areas overnight as well. As the low shifts eastward Wednesday, fairly impressive dry slotting develops south of I-94, limiting precipitation potential for these areas through the day. Greater moisture content is expected north of I-94, where some light snow may develop late in the day as cold air advects into the region (20-40%). Snow accumulations will be minimal. This cold air advection will also act to steepen low level lapse rates across the region throughout the day Wednesday. This results in a favorable set-up for breezy conditions during the afternoon as a low level jet of 35-40kts develops in response to the tightened pressure gradient associated with the departing low. The strongest winds are favored along/south of I-90 and west of the Mississippi River where gusts in excess of 40 mph are possible (20-40%). The 17.01z NBM also suggests some potential for gusts above 45 mph (10-20%) across these areas coinciding with RAP/HRRR soundings that depict a deep mixed layer. Given the stout dry slot and deep mixing, winds may be able to overperform towards these higher values. Despite the cold air advection on Wednesday, high temperatures are still expected to be above normal, generally in the mid to upper 50s for those south of I-94. The abnormal warmth and breezy conditions leads to the potential for elevated fire weather conditions during the afternoon south of I-94. Please see the fire weather section for more details. Secondary System Thursday Night Into Friday Another 500hPa shortwave ejects into the Great Plains Thursday morning, resulting in the deepening of another area of low pressure. The shortwave and surface low move into the Upper Midwest Thursday night into Friday, bringing another bout of precipitation to the region. Warm air advection ahead of the main low is expected to support an all rain precipitation type at the initial onset, but with a more southerly track to this system as compared to the one moving in tonight (Iowa/Illinois into SW Wisconsin), a transition to snow from northwest to southeast is expected overnight Thursday into Friday morning. Exact amounts remain uncertain this far out largely owing to slight variations in low depth/position between the GEFS/EPS/GEPS as well as a 850-700hPa frontogenetic band on the northwest side of the low that could result in higher totals where it sets up. However, probabilities remain high in measurable snowfall associated with this system, 50-80% in the 17.01z NBM while probabilities for greater than 1 inch remain around 40-60%. Some lingering snow showers are possible Friday afternoon as cold air advection steepens 0-1km lapse rates to 7-8C/km. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1132 AM CST Tue Feb 17 2026 MVFR ceilings should develop tonight as increasing moisture also leads to showers during a 4-6 hour period. Arrival of much drier air should scatter out the clouds and shut off rain potential by 12z. Areas around and east of the Mississippi may (25%) see TS during this period as well so have included a PROB30 in the LSE TAF while omitting it from the RST TAF. Winds, initially out of the southeast, will become out of the west-southwest around 12z Wednesday with strong gusts to 35 knots possible west of the Mississippi. Before these winds increase at the surface, a 20-30 knot difference in wind speeds is expected in the lowest 2 kft of the atmosphere. However, very little change in wind direction within this 2 kft is expected so have refrained from adding LLWS to the TAFs. && .FIRE WEATHER... Issued at 350 AM CST Tue Feb 17 2026 Elevated fire weather conditions are possible Wednesday afternoon south of I-94 as an area of low pressure shifts eastward across northern Wisconsin. Dry air works its way into the region on the southern side of this low during the afternoon which is expected to coincide with a west-east oriented low level jet of 35-45kts. RAP/HRRR soundings depict unidirectional flow within a deep mixed layer reaching into this low level jet, upwards of 5kft, supporting efficient transfer of this higher momentum to the surface. As such, expecting wind gusts to exceed 30mph Wednesday afternoon (60-90%) with the potential to exceed 40mph west of the Mississippi River (20-40%). Dry air both within and above this mixed layer should act to efficiently mix out surface dewpoints with the RAP/HRRR suggesting they could fall into the teens. As such, the 17.00z HREF suggests a 30-60% probability for RHs to fall below 30 percent and 20-40% to fall below 25 percent with the minimum of the ensemble falling into the teens. Would tend towards a more overperforming solution regarding RH given the favorable set-up for efficient mixing. These aspects combined with the warm antecedent conditions is expected to lead to this period of elevated fire weather conditions. Fortunately, the rain expected tonight will help reduce overall fuel dryness on Wednesday. && .CLIMATE... Issued at 350 AM CST Tue Feb 17 2026 Record warm low temperatures may be set today at Rochester. RECORD WARM LOWS FOR ROCHESTER Date Record (Year) / Forecast ---------------------------------------- Tue, Feb 17 35 (1981) / 37 && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Falkinham AVIATION...Ferguson FIRE WEATHER...Falkinham CLIMATE...Falkinham
Hazardous weather outlook, Feb 17, 3:17 AM CST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 317 AM CST Tue Feb 17 2026 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-181330- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 317 AM CST Tue Feb 17 2026 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A combination of above normal temperatures, breezy winds, and dry conditions leads to the potential for elevated fire weather conditions Wednesday afternoon south of I-94 (20-40%). .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-181330- Taylor-Clark- 317 AM CST Tue Feb 17 2026 This Hazardous Weather Outlook is for portions of central Wisconsin and north central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:30 PM CST | Fire Weather Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 5 hr |
Nearby
Wind Advisories in Iowa, 2026Wind Advisories in Minnesota, 2026Wind Advisories in Wisconsin, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.